MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 18MM X 46CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 18MM X 46CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181846
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, this was a coil embolization at the lung shunt with a breakthrough, boston scientific microcatheter (mc).The first unspecified coil was implanted at the aneurysm sac and the complaint coil, a 18mm x 46cm micrusframe18 was used as the second coil.However, the micrusframe coil was unraveled.No y-connector was used.The complaint coil was being inserted but it was difficult to place inside the microcatheter.The complaint coil was re-sheathed several times.When re-sheathing the complaint coil, there was a sense of cut.The complaint coil was unraveled.The complaint coil was removed together with the microcatheter and there was no remaining.The microcatheter was replaced with another microcatheter and the procedure was completed.There was no impact on the patient.A continuous flush was not done.The lesion was the pulmonary artery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information received indicated that there was no damage to the microcatheter during manipulation.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The coil was inserted into the microcatheter directly.The physician locked by the hand.There was no excessive force applied to the device.There was no prolongation of the procedure due to the event.
 
Additional Manufacturer Narrative
Product complaint # :pc-(b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, this was a coil embolization at the lung shunt with a breakthrough, boston scientific microcatheter (mc).The first unspecified coil was implanted at the aneurysm sac and the complaint coil, a 18mm x 46cm micrusframe18 was used as the second coil.However, the micrusframe coil was unraveled.No y-connector was used.The complaint coil was being inserted but it was difficult to place inside the microcatheter.The complaint coil was re-sheathed several times.When re-sheathing the complaint coil, there was a sense of cut.The complaint coil was unraveled.The complaint coil was removed together with the microcatheter and there was no remaining.The microcatheter was replaced with another microcatheter and the procedure was completed.There was no impact on the patient.A continuous flush was not done.The lesion was the pulmonary artery.Additional information received indicated that there was no damage to the microcatheter during manipulation.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The coil was inserted into the microcatheter directly.The physician locked by the hand.There was no excessive force applied to the device.There was no prolongation of the procedure due to the event.A non-sterile micrusframe18 18mm x 46cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was tangled with the rest of the unit.Also, multiple kinked conditions were found along the core wire length.The device was inspected under magnification, and it was found that the coil was severely stretched and remained attached to the resistance heating (rh).The conditions described above precluded proper functional testing, however, both allegations regarding resistance with the microcatheter and coil unraveled were confirmed based on the appearance of the returned coil.A manufacturing record evaluation was performed for the finished device 30513204 number, and no non-conformances related to the malfunction were identified.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.With the information available, the root cause of the coil stretching remains unknown.A continuous flush had not been done, without an adequate flush, issues such as resistance between the coil and the microcatheter can arise, which may cause some force to be inadvertently exerted on the device, resulting in the coil becoming stretched.However, this cannot be conclusively determined.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 18MM X 46CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15369352
Report Number3008114965-2022-00586
Device Sequence Number13852088
Product Code KRD
UDI-Device Identifier10886704078159
UDI-Public10886704078159
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberMFR181846
Device Catalogue NumberMFR181846
Device Lot Number30513204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer09/16/2022
10/05/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date10/04/2022
10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BREAKTHROUGH, BOSTON SCIENTIFIC MICROCATHETER.; UNSPECIFIED COIL.
Patient SexUnknown